Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 12, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 3, 2007, 10:12 AM CDT for 17 counties in Kansas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2007, 10:12 AM CDT (15:12 UTC)
- Expired
- Apr 3, 2007, 3:10 PM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 3.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1306 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 031512 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1012 AM CDT TUE APR 3 2007 ...STRONG NORTH WINDS THROUGH THE EARLY AFTERNOON... KSZ032-033-047>053-067>069-082-083-091>093-032100- /O.NEW.KICT.WI.Y.0012.070403T1512Z-070403T2100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 1012 AM CDT TUE APR 3 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. STRONG NORTH WINDS AROUND 30 MPH...WITH GUSTS TO AROUND 45 MPH WILL AFFECT THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KED
1 follow-up statement
000 WWUS73 KICT 032010 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 310 PM CDT TUE APR 3 2007 ...THE STRONG NORTH WINDS HAVE SUBSIDED... KSZ032-033-047>053-067>069-082-083-091>093-032115- /O.CAN.KICT.WI.Y.0012.000000T0000Z-070403T2100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 310 PM CDT TUE APR 3 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. THE NORTH WINDS HAVE SUBSIDED AT MID-AFTERNOON INTO THE 20 TO 30 MPH RANGE...WITH GUSTS TO AROUND 35 MPH. THE WINDS WILL CONTINUE TO DIMINISH DURING THE LATE AFTERNOON. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ KED
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 3, 3:17 AM CDT, 6 hours 55 minutes earlier.
Area forecast discussion, Apr 3, 3:17 AM CDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 317 AM CDT TUE APR 3 2007 .DISCUSSION... MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES AND TEMPERATURES OVER THE NEXT SEVERAL DAYS. NOT A WHOLE LOT HAS CHANGED IN OUR THINKING FROM PREVIOUS TWO SHIFTS. TODAY-WEDNESDAY: STRONG SHORTWAVE TROF OVER THE NORTHERN PLAINS EARLY THIS MORNING (PER WATER VAPOR IMAGERY) STILL PROGGED TO MOVE EASTWARD TO THE UPPER GREAT LAKES BY WEDNESDAY AFTERNOON WHILE DEEPENING INTO A STRONG POLAR VORTEX. THE ATTENDANT COLD FRONT WAS PUSHING INTO CENTRAL KS EARLY THIS MORNING...ON SCHEDULE. THIS FRONT IS PROGGED BY THE 00Z NAM-WRF/GFS TO BE MOVING OUT OF FAR SOUTHEAST KS NEAR 18Z AS MODERATE INSTABILITY BEGINS TO DEVELOP JUST AHEAD OF THE FRONT. STILL MODESTLY CONCERNED THAT MCS ACTIVITY TO OUR NORTHEAST EARLY THIS MORNING...MAY TRY TO PROPAGATE SOUTHWARD THRU WESTERN MO AND PERHAPS FAR SOUTHEAST KS THIS MORNING AROUND THE EDGE OF WARMER MID LEVEL TEMPERATURES. WILL RETAIN A SLIGHT CHANCE POP TO ACCOUNT FOR THIS. OTHERWISE FEEL MAIN SEVERE THREAT WILL BE JUST EAST OF FAR SOUTHEAST KS IN AGREEMENT WITH DAY 1 SPC OUTLOOK UNLESS THE FRONT WERE TO SLOW DOWN. STEEP SURFACE-850 LAPSE RATES BEHIND THE FRONT...WILL HELP DRAW DOWN STRONGER 850 WINDS...CREATING BRISK NORTHWEST WINDS AREAWIDE TODAY. OTHERWISE TEMPERATURES WILL BE BACK TO MORE NORMAL READINGS FOR EARLY APRIL FOR MOST OF THE AREA TODAY. COLD AIR ADVECTION WILL CONTINUE TONIGHT INTO WEDNESDAY WITH LARGE SURFACE ANTICYCLONE NOSING SOUTHWARD FROM SOUTH CENTRAL CANADA ACROSS THE PLAINS. THIS WILL YIELD COOLER THAN NORMAL TEMPERATURES. THURSDAY-SATURDAY: POLAR VORTEX WILL REMAIN ANCHORED OVER THE NORTHEAST CONUS...WITH UPPER RIDGING FROM THE WESTERN STATES UP THROUGH WESTERN CANADA. THIS WILL LEAVE A NW-SE ORIENTED MID-LEVEL BAROCLINIC ZONE DRAPED ACROSS THE CENTRAL PLAINS THROUGHOUT MUCH OF THE PERIOD. NORTHERLY WINDS WILL ALLOW A CONSTANT SUPPLY OF COLDER THAN NORMAL AIR TO FILTER INTO KS DURING THE PERIOD. CONFIDENCE IS HIGH IN THIS REGARD. THE GFS AND ECMWF CONTINUE TO SHOW HINTS OF A WEAK SHORTWAVE SLIDING SOUTHEASTWARD ACROSS THE CENTRAL PLAINS THURSDAY INTO THURSDAY EVENING WITH SIGNS OF DECENT ISENTROPIC LIFT/MOISTENING OCCURRING WITHIN THE MID-LEVEL BAROCLINIC ZONE. THIS WILL SUPPORT A CHANCE OF LIGHT RAIN AREAWIDE THURSDAY...POSSIBLY ENDING AS A RAIN/SNOW MIX THURSDAY EVENING IN THE SOUTHEAST. BEST CHANCE FOR CLEARING IN OUR AREA MAY BE SAT NIGHT ACCORDING TO A GFS/ECMWF COMPROMISE. THIS COULD BE OUR COLDEST NIGHT WITH LOWS BELOW FREEZING FOR MUCH OF AREA. PRIOR TO THIS...FROST/FREEZE POTENTIAL WILL DEPEND ON OUR AREA GETTING SOME CLEARING AND NORTHERLY WINDS DECREASING BELOW 6 MPH WHICH IS UNCERTAIN RIGHT NOW. SUNDAY-MONDAY: GFS/ECMWF BOTH INDICATE THE PESKY POLAR VORTEX WILL LIFT OUT OF THE NORTHEAST DURING THIS PERIOD WITH MORE OF A ZONAL FLOW DEVELOPING ACROSS THE CONUS. THIS SHOULD ALLOW LEE TROFFING TO DEVELOP AND A RETURN TO MORE NORMAL TEMPERATURES EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 36 54 36 / 10 0 10 10 HUTCHINSON 63 35 53 36 / 10 0 10 10 NEWTON 65 35 53 35 / 10 0 10 10 ELDORADO 67 36 54 35 / 10 0 10 10 WINFIELD-KWLD 69 36 56 36 / 10 0 10 10 RUSSELL 59 33 52 34 / 10 0 10 10 GREAT BEND 59 34 52 34 / 10 0 10 10 SALINA 62 34 51 34 / 10 0 10 10 MCPHERSON 63 35 52 35 / 10 0 10 10 COFFEYVILLE 73 36 55 33 / 20 0 10 10 CHANUTE 71 35 54 32 / 20 0 10 10 IOLA 70 35 53 32 / 20 0 10 10 PARSONS-KPPF 71 35 54 33 / 20 0 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 3, 5:20 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 520 AM CDT TUE APR 3 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-041130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 520 AM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS SOUTHEASTERN KANSAS THIS MORNING. IF STORMS DEVELOP...THEY MAY BE STRONG WITH HAIL UP TO NICKEL SIZE AND WIND GUSTS TO 50 MPH. THE RANGELAND FIRE DANGER INDEX WILL BE HIGH AREAWIDE TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SNOW...OR A RAIN AND SNOW MIX...ACROSS SOUTHEASTERN KANSAS THURSDAY EVENING. ACCUMULATING SNOWFALL IS NOT ANTICIPATED. FROM WEDNESDAY NIGHT INTO SUNDAY...LOW TEMPERATURES ARE FORECAST TO RANGE FROM 30 TO THE MIDDLE 30S. AS A RESULT...AREAS OF FROST WILL BE A POSSIBILITY DURING THE OVERNIGHT AND EARLY MORNING HOURS. SENSITIVE PLANTS COULD BE AT RISK FROM A POSSIBLE KILLING FROST. PLEASE STAY TUNED FOR LATER UPDATES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.